Robert Craanen, an electrician with severe migraine headaches, took methadone as prescribed and died four days after starting the medication.
"After he passed away, I counted the days and counted the pills. He had taken the proper amount that was prescribed," said Darlalu, Craanen's wife. "He shouldn't have died."
Then there's Simmons.
Her daughter was a high-risk patient, overweight, asthmatic, and suffering from a chronic cough -- not a good candidate for a drug, like methadone, that depresses breathing.
After taking methadone, Simmons says, her daughter was found dead in her sleep by Simmons' grandson.
"Our daughter was a nurse. She just didn't know what she was taking," Simmons said.
"Even educated people don't understand the devastation this drug can cause or how quickly it can happen."
Strangely enough, there was a warning sign in all these patients before their deaths.
Terry Houston woke up in the middle of the night when he heard his son snoring extremely loudly.
Eddie Ellis says he noticed the same thing before his brother, William, died.
"I could hear him snoring, outside," he said.
Doctors say uncharacteristic snoring is a sign that a patient may be suffering from methadone poisonings.
"We see this constantly. In tons and tons of cases that cross my desk, the patient was snoring, doesn't usually snore, making gargling sounds," said chief toxicologist Winecker.
"Those are all indications that the patient is toxic."
Innocent patients are dead, and many were never warned on their prescription bottles about the tricky nature of taking methadone.
The Houstons say they are angry at themselves that their son is dead.
"Angry for not being awake when he came home that night. … Angry at God for not giving him another chance."